Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

On golimumab for psoriatic arthritis. High gamma GT reading and high BP. What is causing this?

Answered by
Dr.
Dr. Sujoy Khan

Allergist and Immunologist

Practicing since :1999

Answered : 584 Questions

default
Posted on Tue, 18 Dec 2012 in Arthritis
Question: I am on golimumab for psoriatic Arthritis and I'm also taking 10mg of Prednisilone daily. I have my bloods taken fairly regularly and the last couple of results show a high Gamma GT reading, 289 and 287 (two months apart) My blood pressure has also increased from a normal of 90/70 (aprox) to 138/88. I have only been taking the golimumab for 4 months and really want to continue to give it a chance to work on my condition. Is there any chance the steroids could be causing these results?

Many thanks,
doctor
Answered by Dr. Sujoy Khan 3 hours later
Hello XXXXXXX

Thank you for writing to us.
As you know, Golimumab is a humanized anti-TNF agent and approved for psoriatic arthritis.
It also helps in lowering the dose of steroids.

Phase II and III trials had shown that golimumab leads to a mild increase in ALT and AST and very high levels (>5 times upper limit) was rare. The raised GGT in your case may mean something similar but it is not very high (you should check what the upper limit of normal GGT is from the lab). You have not mentioned the AST and ALT levels. If those, along with alkaline phosphatase, white cell count, CRP is normal or just mildly raised, then the GGT is not very significant. Also GGT is quite sensitive, hence most Rheumatologists would check the AST and ALT levels.

You are right in saying that steroids may be affecting the GGT and the blood pressure. Your previous BP was quite low and the new one is more acceptable, although I get your point. You should check with your doctor on the possibility of changing over to Deflazacort from Prednisolone as it has much lower side effects.

You must give the Golimumab a chance and please do not hesitate to ask if you have any more queries.
Best Wishes.
Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,  

Recent questions on  Prednisolone

doctor1 MD

I HAVE BEEN HAVING MOTION AFTER STARTING PANTOCID DSR DOSAGE 2 TIMES A DAY. THIS HAS BEEN GOING FOR 3 WEEKS NOW. 3 DAYS AGO I STARTED CIFRAN CT 2 TIMES DAILY AND SINCE I STARTED I HAVE BEEN HAVING PAIN AND BLOATED FEELING IN MY STOMACH. I HAVE HAD MOTION ONLY ONCE SINCE THEN. SHOULD I STOP TAKING THESE MEDICINE IF IT WILL HELP?
I AM ALSO ON OTHER MEDICATIONS LIKE SEEGRAF, TACROLIMUS, PREDNISOLONE, ARKAMINE, SHELCAL & NERVZ B.

doctor1 MD

Hi I ahve had addisons typeprimary. I take 2 mg of medrol in the morning also ten mg of hydrocortison, laterabout midday I tske another 5 mg of hydrocort about 4 oclock in the afternoon . Same routine most days unless I get sinus, for which I have to take an antibiotic and up a few of the hydrocorts .

doctor1 MD

Hi, i am rajesh, four days before i drank 2lts of pepsi and now i got 6 by 5cm bluish black hyperpigmented patch over the anterior aspect of my left thigh, i want to know whether is it due to pepsi intake. my age is 62yrs, ht 164cm, wt 65kg, i am an asthamatic and diabetic and taking prednisolone 10mg , gemer2 in morning and deriphylline150mg , ecosprin gold 20 forte in evening. so please reply and oblige thank you

doctor1 MD

my wife is on wafrin for over one year now she has had pain on both sides of her back in the lung area and i have been massaging phorpain gel, after a scan last year it was discoverd that she had three clots in the lung i am concerned that it may be another clot, she is sweating a lot and her skin is cold and very moist i may add that she is also on prednisolone

doctor1 MD

Hey doctor, Last night after visiting a friends house I was bitten by mosquitos and also some sort of insect/possibly spider as well? The mosquito bites all looked and felt the same mainly just an itch but I got some sort of insect bite on my arm...

doctor1 MD

I was diagnosed with a sinus infection yesterday and was given a z pact for infection. This morning my right side of face is numb. Is this normal?

doctor1 MD

My boyfriend has had a sudden onset of hives all over his body with the exception of his neck, face and head on Sunday. He has been on Benadryl since Sunday afternoon and Benedryl and prednisone since Monday with very little relief. It seems to...